Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 223, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2002, 5:44 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2002, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 2, 2002, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:22 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 2, 3:22 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT WED OCT 2 2002 LOTS OF WEATHER TO CONSIDER FOR THIS FCST PACKAGE. NOT ONLY DO WE HAVE A DECENT UPR TROF AND CDFNT THAT WL COME THRU BUT WE GET TO THROW IN A MAJOR HURRICANE IN THE MIX. MDLS AS USUAL HAVE TROUBLE IN DEALING WITH BOTH WX SYSTEMS THAT WILL AFFECT THE FCST AREA...A TROPICAL SYSTEM AND A CLOSED LOW OVER THE 4 CORNERS AREA. IN A NUTSHELL...THE AVN WAS HANDLING THE POSITION AND TRACK OF LILI THE BEST. FOR THE SW LOW...ALL MDLS MAY BE A BIT FAST IN BRINGING IT OUT. OVERALL LIKE THE ETA WITH THE HANDLING OF THE SW LOW. SO FCST IS A COMBO OF THE AVN AND ETA FOR THE VARIOUS SYTEMS. LOOKS LIKE CDFNT TO THE N WL SAG TO THE MIDDLE OF THE FCST AREA THEN STALL OUT AND MOVE BACK AS A WARM FNT THURS AFTERNOON AS CYCLOGENESIS TAKES PLACE OVR THE OK TX PANHANDLE. HAVE BACKED OFF ON THE PRECIP TO CHC CAT FOR STL ON EAST AND S. THE BEST CONVERGENCE...THETA E PACKING AND UPR LVL DYNAMICS LOOK TO STAY NORTH AND WEST THRU TNGHT. THEN FOR THUR NIGHT TO FRIDAY NIGHT THINGS START TO MOVE S JUST AS THE REMAINS OF LILI MOVE NE INTO THE OHIO VALLEY. WITH HIGH PRECIP WATER OVR AREA...WL MENTION HEAVY RAIN FOR NE AND C AREAS TNGT INTO THU...THEN SHIFT THE HEAVY RAIN TO THE SRN AND ERN SECTIONS FOR THU NIGHT AND FRI AS TROPICAL MSTR FROM LILI COMES INTO PLAY. GIVEN THE SPEED OF THE SYSTMS DONT FEEL ANY FLOOD WATCHES WILL BE NEEDED...BIT IT WILL BE SOMETHING TO WATCH DEPENING ON HOW MUCH RAIN FALLS TO THE N AND WEST TNGHT. TEMP WISE...ETA GUIDANCE AGAIN TOO WARM...WITH THE AVN LOOKING A BIT COOL...SO OVERALL HAVE GONE PRETTY CLOSE TO THE FWC NUMBERS. IN THE LONGER RANGES...LOOKS LIKE THE NEXT CHC FOR PRECIP WL BE SUNDAY AS A TROF FRM THE NRN STREAM DROPS SOUTH. THEN DRY WX FOR THE REST OF THE PD. .STL...NONE JPK
Hazardous weather outlook, Oct 2, 8:00 AM CDT, 9 hours 44 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 800 AM CDT WED OCT 2 2002 THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY. THESE THUNDERSTORMS WILL FORM ALONG A COLD FRONT WHICH WILL MOVE SOUTHEASTWARD OUT OF NEBRASKA AND IOWA INTO NORTHWESTERN MISSOURI TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY FOR PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AND A SMALL PORTION OF WEST CENTRAL ILLINOIS. THE AREA OF SLIGHT RISK IS GENERALLY ALONG AND EAST OF A LINE FROM JEFFERSON CITY MISSOURI...TO NEW LONDON MISSOURI...TO QUINCY ILLINOIS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE AREA IN ASSOCIATION WITH THE COLD FRONT ON THURSDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY THREAT...MAINLY ON THURSDAY NIGHT. THERE IS ALSO A POSSIBILITY THAT HEAVY RAIN MAY AFFECT THE AREA ON FRIDAY AND FRIDAY NIGHT. THIS WILL BE DUE TO INTERACTION BETWEEN THE REMNANTS OF HURRICANE LILI AND ANOTHER COLD FRONT WHICH WILL MOVE THROUGH MISSOURI AND ILLINOIS ON FRIDAY. THERE IS STILL SIGNIFICANT UNCERTAINTY AS TO EXACTLY WHERE THE REMNANTS OF LILI WILL TRACK...SO THE HEAVIEST RAINFALL MAY MISS THE AREA. NO HAZARDOUS WEATHER EXPECTED FOR SATURDAY THROUGH TUESDAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.